While most patients do find that the swelling is less after their second Kybella treatment, probably due to the fact that there is less fat to dissolve, every individual heals differently. If your "lump" doesn't resolve on its own in the next week or so then schedule an appointment to have it assessed in person by your surgeon.
I typically find that swelling is less with consecutive treatments, mainly because the burden of fat is less and less each time. What you are experiencing seems to be consistent with what others experience.
you for your question ruptmor. I am sorry to hear about your situation. Kybella
is the first and thus far only FDA approved non-surgical injectable treatment
for the double chin. Swelling and induration (hardness) are common after a Kybella treatment. With subsequent treatments these side effects could be better or worse. I would not find it unusual if my patient told me that she is having more swelling or induration after her second treatment than her first treatment. Please consult with a doctor for specific
recommendations. Good luck!
That's a great question. Most of my patients report that the swelling is less with the second injection of Kybella. This might be expected because there is less fat the second time. In addition to Ice and elevation, my patients are reporting that an over the counter antihistamine such as Zyrtec or Benadryl started the day before, taken the day of and the day after, has seemed to help.
Thank you for your question. Swelling normally is less on the second round of injections, but could be the same as the first round. It depends on the amount of sub mental fat, and the time between injections. As for the hard lump, you could get some hard lumps and usually always go away after about three to four weeks.
You should follow up with your Kybella injector, and see what they recommend for your lumps.
Swelling and firmness are both side effects of Kybella so it sounds like what you are experiencing is normal. I would recommend lightly massaging the area to help with the firmness and it should subside over time. If you have additional concerns or feel that you aren’t healing properly I would recommend having the doctor that treated you take a look. Best of luck!
Thank you for your question and for sharing your concerns. You are correct that swelling is usually less with the second treatment. I do find that the degree of swelling is largely dose dependent. I would make sure that you are going to an expert Kybella injector. There are also other reasons for having a lot more swelling than anticipated. This could be due to a large bruise or hematoma, or not waiting enough time between treatments. I would definitely visit your provider to follow up.
Kybella will cause swelling and this is generally part of the process. There is typically less swelling with each procedure not not necessarily less. The swelling is a result of the fat being dissolved. I often combine Kybella with Thermage for the best skin tightening in the lower neck. Please consult an expert for this permanent fat reduction injection. Best, Dr. Green
According to data generated by the Kythera, the original developers of Kybella, most side effects (tenderness, swelling, redness, etc) of the injections decrease in time after each injection cycle. But you are not a statistic! There will be variations in after effects for each patient depending on many factors, including your body chemistry, how much residual fat is remaining, the exact placement of the injections, how long in between each treatment (generally the longer you wait - up to 6 or 8 weeks - the less swelling after each treatment) and how much volume you were treated with (more volume of medicine generally produces more swelling). Your reaction is not uncommon, so don't be concerned. Frankly - swelling means its working! Fat is stubborn and so just give it time for your body to heal. Should you have another round, don't expect less swelling, just anticipate swelling - if there's less, great, but if its the same or more, not a worry. Doc Adam
Swelling from kybella is unpredictable. I suggest you see an expert for treatment. There are no guarantees that less fat means less swelling. Venus legacy helps speed up the healing post kybella. Best, Dr. Emer.